Ohio, 2004

Damaging Wind in Ohio, June 14, 2004

June 14, 2004 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 14, 4:50 PM EST, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 14, 4:50 PM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
550 PM EDT MON JUN 14 2004

DISCUSSION...
IN SHORT-TERM, HAVE INCLUDED FLOOD WATCH FOR THE ENTIRE UPPER OHIO
VALLEY ALONG WITH THE SEVERE THUNDERSTORM WATCH UNTIL FOR MOST
COUNTIES NORTH OF INTERSTATE 70 UNTIL 11 PM. HAVE TO MONITOR STORMS
MOVING NORTHEASTWARD OUT OF WEST VIRGINIA BESIDES LINEAR MESOSCALE
CONVECTIVE SYSTEM/ SQUALL LINE/ THUNDERSTORMS. SO PRIME THREATS NOW
DAMAGING WIND AND FLOODING RAIN. ...GIORDANO

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH UNTIL 11 PM FOR MDZ001.
OH...FLOOD WATCH UNTIL 11 PM
           FOR OHZ039>041-048>050-057>059-068-069
     SEVERE THUNDERSTORM WATCH (WCN) UNTIL 11 PM
           FOR OHC013-019-029-031-059-067-081-119-157-
PA....FLOOD WATCH UNTIL 11 PM
           FOR PAZ007>009-013>016-020>023-029>032.
     SEVERE THUNDERSTORM WATCH (WCN) UNTIL 11 PM
           FOR PAC003-005-007-019-031-053-063-
                      065-073-085-121-125-129.
WV...FLOOD WATCH UNTIL 11 PM
           FOR WVZ001>004-012-021>023-041.
     SEVERE THUNDERSTORM WATCH (WCN) UNTIL 11 PM
           FOR WVC009-029-069
Hazardous weather outlook, Jun 14, 1:00 PM EST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
200 PM EDT MON JUN 14 2004

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-150920-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
520 AM EDT MON JUN 14 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST
CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

NOAA NATIONAL WEATHER SERVICE SAYS THERE IS A MODERATE RISK OF SEVERE
THUNDERSTORMS ACROSS THE UPPER OHIO VALLEY LATE THIS AFTERNOON AND
EARLY TONIGHT. NOAA NATIONAL WEATHER SERVICE SAYS THE PRIME THREAT IS
DAMAGING WIND. LARGE HAIL IS ALSO POSSIBLE...AS IS SHORT PERIODS OF
FREQUENT CLOUD TO GROUND LIGHTNING.

NOAA NATIONAL WEATHER SERVICE EXPECTS A SQUALL LINE OF THUNDERSTORMS
FROM INDIANA AND WESTERN OHIO TO BEGIN MOVING ACROSS EAST CENTRAL
OHIO...WESTERN PENNSYLVANIA...AND NORTHERN WEST VIRGINIA AND WESTERN
MARYLAND THIS EVENING...BETWEEN 6 PM AND 10 PM.

ANOTHER IMPORTANT CONCERN IS HEAVY RAIN. NOAA NATIONAL WEATHER
SERVICE SAYS LOCATIONS GETTING MORE THAN 2 INCHES IN A COUPLE HOURS
MAY HAVE FLOODING DEVELOP WHERE DRAINAGE IS POOR AND ALONG SMALL
STREAMS.

.DAYS TWO THROUGH SEVEN...

FOR DAY TWO...NOAA NATIONAL WEATHER SERVICE SAYS THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS ACROSS THE UPPER OHIO VALLEY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

15

In the hours before

Local storm report, Jun 14, 6:52 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
752 PM EDT MON JUN 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     NEW PHILADELPHIA        40.49N 81.44W
06/14/2004                   TUSCARAWAS         OH   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

&&

AWIPSUSR
Local storm report, Jun 14, 7:00 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
800 PM EDT MON JUN 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0740 PM     FLASH FLOOD      5 NE COSHOCTON          40.31N 81.78W
06/14/2004                   COSHOCTON          OH   LAW ENFORCEMENT

            ROAD FLOODING TWP RD 218 IN MILLCREEK TWP.

0740 PM     FLASH FLOOD      NEW PHILADELPHIA        40.49N 81.44W
06/14/2004                   TUSCARAWAS         OH   LAW ENFORCEMENT

            FLOODING.

&&

AWIPSUSR
Local storm report, Jun 14, 7:09 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
809 PM EDT MON JUN 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0741 PM     TSTM WND DMG     STEUBENVILLE            40.37N 80.65W
06/14/2004                   JEFFERSON          OH   AMATEUR RADIO

            TREES AND BRANCHES DOWN IN STEUBENVILLE AND WINTERSVILLE.

&&

AWIPSUSR
Local storm report, Jun 14, 7:10 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
810 PM EDT MON JUN 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     SHIPPENVILLE            41.25N 79.46W
06/14/2004                   CLARION            PA   LAW ENFORCEMENT

            TREES DOWN.

&&

AWIPSUSR
Local storm report, Jun 14, 7:13 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
813 PM EDT MON JUN 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     SALEM                   40.90N 80.85W
06/14/2004                   COLUMBIANA         OH   LAW ENFORCEMENT

            TREES DOWN ON SR164.

&&

AWIPSUSR
Local storm report, Jun 14, 7:25 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
825 PM EDT MON JUN 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     WELLSBURG               40.28N 80.61W
06/14/2004                   BROOKE             WV   LAW ENFORCEMENT

            TREES DOWN COUNTY WIDE.

0815 PM     TSTM WND DMG     BURGETTSTOWN            40.38N 80.39W
06/14/2004                   WASHINGTON         PA   AMATEUR RADIO

            TREES DOWN...ALSO IN HANOVER.

&&

AWIPSUSR

The radar

The Pittsburgh radar (KPBZ), 128 km away, was scanning. The volume nearest the first event began at 00:28 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Guernsey

When
June 14, 7:30 PM EST
Where
Guernsey County, Byesville
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
39.967, -81.533

Trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404151.